Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 21, 2025, 6:52 PM MDT for Elbert County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2025, 6:52 PM MDT (00:52 UTC)
- Expired
- Jul 21, 2025, 9:25 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Elbert County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 371 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2891 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
805
WGUS55 KBOU 220052
FFWBOU
COC039-220345-
/O.NEW.KBOU.FF.W.0010.250722T0052Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
652 PM MDT Mon Jul 21 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Central Elbert County in east central Colorado...
* Until 945 PM MDT.
* At 652 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mainly rural areas of Central Elbert County.
This includes the following streams and drainages...
Wilson Creek, East Bijou Creek, West Bijou Creek, Water Gulch and
Reed Springs Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
3926 10408 3926 10409 3924 10409 3923 10411
3922 10411 3921 10426 3923 10427 3923 10428
3925 10428 3926 10429 3926 10428 3928 10428
3928 10427 3930 10426 3930 10424 3932 10423
FLASH FLOOD...RADAR INDICATED
$$
RPK2 follow-up statements
857
WGUS75 KBOU 220204
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
804 PM MDT Mon Jul 21 2025
COC039-220345-
/O.CON.KBOU.FF.W.0010.000000T0000Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
804 PM MDT Mon Jul 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT THIS
EVENING FOR CENTRAL ELBERT COUNTY...
At 804 PM MDT, Doppler radar indicated that heavy rain had fallen
earlier across the warned area. Between 3 and 4 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mainly rural areas of Central Elbert County.
This includes the following streams and drainages...
Water Gulch, East Bijou Creek, Reed Springs Creek, West Bijou
Creek and Wilson Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
3926 10408 3926 10409 3924 10409 3923 10411
3922 10411 3921 10426 3923 10427 3923 10428
3925 10428 3926 10429 3926 10428 3928 10428
3928 10427 3930 10426 3930 10424 3932 10423
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RPK854
WGUS75 KBOU 220325
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
925 PM MDT Mon Jul 21 2025
COC039-220335-
/O.CAN.KBOU.FF.W.0010.000000T0000Z-250722T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elbert CO-
925 PM MDT Mon Jul 21 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ELBERT COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 3934 10418 3934 10410 3932 10409 3931 10407
3926 10408 3926 10409 3924 10409 3923 10411
3922 10411 3921 10426 3923 10427 3923 10428
3925 10428 3926 10429 3926 10428 3928 10428
3928 10427 3930 10426 3930 10424 3932 10423
$$
RJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 5:49 PM MDT, 1 hour 3 minutes earlier. Its key messages:
- Isolated/scattered showers and thunderstorms this evening. Main threats are brief heavy rain, small hail, and winds to 50 mph.
- Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Tuesday through Thursday.
- Warmer and drier for next weekend.
Area forecast discussion, Jul 21, 5:49 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 549 PM MDT Mon Jul 21 2025 .KEY MESSAGES... - Isolated/scattered showers and thunderstorms this evening. Main threats are brief heavy rain, small hail, and winds to 50 mph. - Increased moisture and slight cooling expected by midweek leading to better chances for showers and thunderstorms Tuesday through Thursday. - Warmer and drier for next weekend. && .DISCUSSION /Through Monday/... Issued at 210 PM MDT Mon Jul 21 2025 For the rest of today and this evening, scattered showers and thunderstorms will track eastward across the area. Limited instability and shear are expected to keep the storms sub-severe with small hail, brief heavy rain, and wind gusts to 50 mph possible with the stronger storms. Can't rule out a couple of severe storms over the far eastern plains where better instability (MLCAPE of 1000- 2000 J/kg) will exist. However, shear is still limited which is expected to continue to limit the severe threat. Large upper level high over the south central and southeast part of the country will produce a weak south to southwest flow aloft across Colorado this upcoming work week. This will transport subtropical moisture northward into the area. On Tuesday, precipitable water values increase to 120-150% of normal. In addition to the increase in moisture, a shortwave trough lift north-northeast across the region. This is expected to result in scattered to numerous showers and thunderstorms Tuesday afternoon/evening. Heavy rainfall and wind gusts to 50 mph will be the main threats. Shear is very weak for Tuesday afternoon and evening. A weak surge (cold front) drops south across the area early Wednesday ushering slightly cooler temperatures and increasing low level moisture. North to northeast low level flow continues into Thursday keeping temperatures somewhat cool (highs in the 80s) and holding low level moisture over the area. Flow aloft both Wednesday and Thursday will be weak, resulting in poor shear for severe weather. However, the slow storm movement will increase the heavy rainfall threat. Upper level ridging begins to intensify over the Central and Southern Rockies Friday. This will bring slightly warmer and drier air to the region. Enough moisture and instability is expected to remain in place for isolated/scattered showers and thunderstorms. For the weekend and next Monday, the upper level high intensifies over the middle part of the country. On Monday, the models show the 500mb upper level high peaking at 598-600(dam) high over Nebraska and Kansas. If this pans out, it will be a hot and mostly dry period come Saturday through Monday. && .AVIATION /00Z TAFS through 00Z Wednesday/... Issued at 549 PM MDT Mon Jul 21 2025 Will leave in the PROB30 group for -TSRA and VRB20G35KT for a couple hours based on reality. Normal drainage winds can be expected around 06Z later tonight. No ceiling issues. For Tuesday afternoon's convection, I will leave the TEMPO group in as models continue to show better chances of showers and thunderstorms in the afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Meier AVIATION.....rjk
Hazardous weather outlook, Jul 21, 10:36 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1036 AM MDT Mon Jul 21 2025 COZ030>051-221645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1036 AM MDT Mon Jul 21 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight An uptick in moisture today will bring an increase in shower and thunderstorm activity. Brief heavy rain and gusty outflow winds to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moisture will continue to increase for Tuesday and Wednesday with scattered to numerous showers and thunderstorms expected, especially on Wednesday when moisture peaks. Heavy rain with localized flooding will be possible with the storms on Wednesday. Afternoon and evening showers and thunderstorms continue for Thursday and Friday, though they may not be as strong as moisture begins to decrease. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 21, 5:25 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Denver CO
525 PM MDT Mon Jul 21 2025
COZ045-046-220015-
Central and East Adams and Arapahoe Counties CO-North and
Northeast Elbert County Below 6000 Feet/North Lincoln County CO-
525 PM MDT Mon Jul 21 2025
...LANDSPOUTS POSSIBLE ACROSS NORTHERN ELBERT...CENTRAL ARAPAHOE AND
SOUTH CENTRAL ADAMS COUNTIES UNTIL 615 PM MDT...
At 525 PM MDT, Doppler radar was tracking a convergence line
extending from 8 miles north of Strasburg to 9 miles southwest of
Deer Trail, or extending from 33 miles east of Denver to 27 miles
northwest of Limon, moving northeast at 10 mph.
HAZARD...Landspouts.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Byers and Strasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3957 10419 3969 10421 3979 10442 3987 10433
3975 10409 3948 10404 3944 10417 3945 10417
TIME...MOT...LOC 2324Z 216DEG 7KT 3985 10435 3975 10415 3949 10411
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
RPKSpecial weather statement, Jul 21, 5:43 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Denver CO
543 PM MDT Mon Jul 21 2025
COZ041-220015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
543 PM MDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ELBERT COUNTY UNTIL 615
PM MDT...
At 543 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Simla, or 26 miles west of Limon, moving
northeast at 5 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Mainly rural areas of Central Elbert County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If a tornado is spotted seek shelter inside a sturdy building.
&&
LAT...LON 3916 10417 3930 10429 3939 10414 3938 10414
3936 10416 3934 10414 3933 10414 3932 10412
3934 10410 3932 10409 3931 10406 3931 10411
3926 10416 3927 10413 3925 10411 3927 10409
3923 10405 3924 10400 3923 10399
TIME...MOT...LOC 2342Z 228DEG 5KT 3924 10418
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jul 21, 5:48 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Denver CO 548 PM MDT Mon Jul 21 2025 COZ044-049-220030- Washington County CO-Morgan County CO- 548 PM MDT Mon Jul 21 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN AND WEST CENTRAL WASHINGTON COUNTIES UNTIL 630 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm near Woodrow, or 25 miles southeast of Fort Morgan, moving northeast at 5 mph. HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Woodrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If a tornado is spotted seek shelter inside a sturdy building. && LAT...LON 4000 10369 4010 10346 3990 10340 3983 10362 TIME...MOT...LOC 2348Z 233DEG 6KT 3993 10359 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH RPK
Special weather statement, Jul 21, 6:27 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Denver CO
627 PM MDT Mon Jul 21 2025
COZ044-049-220100-
Washington County CO-Morgan County CO-
627 PM MDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 7 PM MDT...
At 627 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Woodrow, or 21 miles southwest of Akron, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible. Hail
may accumulate on roadways causing hazardous travel.
Locations impacted include...
Mainly rural areas of Southeastern Morgan and West Central
Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.
&&
LAT...LON 4000 10357 4006 10358 4012 10343 3990 10335
3985 10355
TIME...MOT...LOC 0027Z 224DEG 6KT 3995 10350
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:15 PM MDT | Areal Flood Advisory | BOU | Elbert | 40 min |
| Jul 21, 6:27 PM MDT | Special Weather Statement | BOU | Washington | 33 min |
| Jul 21, 6:35 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 115 min |
| Jul 21, 8:55 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Jul 22, 2:20 PM MDT | Special Weather Statement | BOU | Elbert | 25 min |
| Jul 22, 4:09 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jul 22, 5:15 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 3 hr |
| Jul 22, 5:33 PM MDT | Special Weather Statement | BOU | Denver | 27 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.